Hospira recalls three Lots of Propofol injections

0
81

Hospira recalls three Lots of Propofol injectionsPharmaceutical company Hospira Inc. has announced a recall on three Lots of its Propofol injection due to defects with the glass vials that could cause serious injuries to patients who receive the drug.

According to a recall statement from the company, its action includes Propofol Injectable Emulsion, 1%, 1g/100 mL. Visible particles are embedded in the glass and that led to the recall. Once the vials come into contact with the drug, they could become dislodged and become part of the injection.

If a patient is injected with a tainted vial of Propofol, the visible material in the vial could cause serious injuries inside a blood vessel, including perforation or laceration. It could also prevent the drug from entering the body. The company said it could also cause “tissue necrosis in one or more organs that could result in stroke, myocardial infarction, respiratory failure, and loss of renal and hepatic function,” according to its press release.

Hospira said it has not received any reports of injuries or incidents involving the defective vials of Propofol.

The following Lots are included in the recall: 07-893-DJ, 10-123-DJ, and 10-125-DJ.

The company added, “The product is packaged in vials and indicated for the induction or maintenance of anesthesia in surgical patients or to initiate sleep in intensive care units. The affected lots were distributed nationwide to wholesalers and direct customers from September 2011 through February 2012.”